Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 24, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 18, 2025, 5:05 PM PDT for Riverside County, San Diego County, California. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2025, 5:05 PM PDT (00:05 UTC)
- Expired
- Sep 18, 2025, 6:30 PM PDT
- In force
- 85 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 79 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
040
WGUS56 KSGX 190005
FFWSGX
CAC065-073-190100-
/O.NEW.KSGX.FF.W.0024.250919T0005Z-250919T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
505 PM PDT Thu Sep 18 2025
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Riverside County in southern California...
Northeastern San Diego County in southwestern California...
* Until 600 PM PDT.
* At 505 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Borrego Springs, Hwy 78 Between S2 And Borrego Springs Rd, Hwy 78
Between Banner And S2, Borrego Palm Canyon, Hwy S22 Between
Ranchita And Borrego Springs, Ranchita, Hwy S2 Between Hwy 79 And
Hwy 78, Hwy 74 Between Anza And Palm Desert, Hwy S2 Between
Shelter Valley And Agua Caliente and Los Coyotes Indian
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3363 11638 3353 11630 3306 11631 3305 11652
3348 11657
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CSP2 follow-up statements
225
WGUS56 KSGX 190053
FFWSGX
CAC065-073-190130-
/O.EXT.KSGX.FF.W.0024.000000T0000Z-250919T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
553 PM PDT Thu Sep 18 2025
The National Weather Service in San Diego has extended the
* Flash Flood Warning for...
Riverside County in southern California...
Northeastern San Diego County in southwestern California...
* Until 630 PM PDT.
* At 553 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 0.25 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Borrego Springs, Hwy 78 Between S2 And Borrego Springs Rd, Hwy 78
Between Banner And S2, Borrego Palm Canyon, Hwy S22 Between
Ranchita And Borrego Springs, Ranchita, Hwy S2 Between Hwy 79 And
Hwy 78, Hwy 74 Between Anza And Palm Desert, Hwy S2 Between
Shelter Valley And Agua Caliente and Los Coyotes Indian
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3363 11638 3353 11630 3306 11631 3305 11652
3348 11657
FLASH FLOOD...RADAR INDICATED
$$
CSP197
WGUS76 KSGX 190128
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
628 PM PDT Thu Sep 18 2025
CAC065-073-190138-
/O.EXP.KSGX.FF.W.0024.000000T0000Z-250919T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Diego CA-
628 PM PDT Thu Sep 18 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT THIS EVENING FOR
RIVERSIDE AND NORTHEASTERN SAN DIEGO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 200 AM PDT Friday for a
portion of Southwest California.
&&
LAT...LON 3363 11638 3353 11630 3306 11631 3305 11652
3348 11657
$$
CSPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 1:50 PM PDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 18, 1:50 PM PDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
150 PM PDT Thu Sep 18 2025
.SYNOPSIS...
Tropical remnants will continue to move through the area this
evening with scattered showers and thunderstorms across inland
areas. There will be gradual drying and warming for Friday and
Saturday. An area of low pressure will form off the coast by early
next week. This may help funnel more tropical moisture into the
area, but timing and placement of any showers is uncertain. The
latter half of next week will be drier as an area of high pressure
moves over the region.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Convection is beginning to occur across portions of the mountains
and deserts this afternoon, heaviest occurring in the San Diego
and Riverside County mountains. Hi-res models continue to show
scattered areas of storms across the mountains and deserts through
this evening, where rain rates over one inch are possible. Under
any heavier cells, some low water crossings in the deserts and
other areas may see localized flooding. Most areas west of the
mountains may see a rogue shower, but most places will remain dry
through tonight. Storms over the mountains and deserts will begin
to subside before midnight. Tropical moisture may be leftover on
Friday for a couple of remnant showers to remain across the LA
Basin and points north, though most hi-res models are not
depicting very much in the way of precipitation. The area of
tropical moisture will push further inland across the western part
of the country, leaving the area completely dry by Saturday.
An area of low pressure will develop off of the coast by Sunday,
lingering around that area into early next week. The placement of
this system will be crucial in if we see anymore tropical
moisture. Some models suggest that this low combined with an area
of high pressure to the southwest will help funnel in tropical
moisture into the area, which may warrant some light showers
across the region by Sunday and Monday. The best chance of showers
look to be across western San Diego County. Otherwise, dry weather
will prevail for most this weekend into early next week with high
temperatures near average and slightly more humid than normal.
Models begin to diverge by the latter half of next week. By
Tuesday and Wednesday, high pressure may expand over the region,
bringing further warming. The area of high pressure may stick
around into the end of the week but a trough may move through the
Pac NW, providing a cooler weather pattern. The marine layer will
return to our region by this weekend into next week with
night/morning low clouds within 20 miles of the coastline.
&&
.AVIATION...
182000Z....Coast/Valleys...-SHRA with isolated TSRA will continue to
be possible through tonight, although chances are lower than this
morning. Cloud bases will remain between 8000-10000ft MSL for much
of the day. Any precipitation should come to an end by 06z Friday.
Patchy lower clouds around 900-1500ft MSL possible late tonight into
Friday morning generally after 10z and clearing by 16-17z.
.Mountains/Deserts...Higher terrain intermittently obscured with
SHRA/TSRA chances through the evening. Bases generally above 10000ft
MSL but in areas of heavier RA, bases could briefly lower to around
3000ft MSL with VIS 1-5SM. TSRA could produce strong up/downdrafts,
frequent lightning, and CB tops to 35 kft along with gusty and
erratic winds at the surface. The widespread precip moves out to the
north tonight into Friday morning, with additional SHRA/TSRA chances
again over the mountains for Friday afternoon.
&&
.MARINE...There is a low chance of thunderstorms (5-10%) through
this evening. Any storm could briefly produce lightning, gusty
erratic winds, and choppy seas. Otherwise, no additional hazardous
marine conditions are expected through Monday.
&&
.BEACHES...There is a low chance of lightning (5%) through tonight.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for Apple and Lucerne Valleys-
Coachella Valley-Riverside County Mountains-San Bernardino
County Mountains-San Diego County Deserts-San Diego County
Mountains-San Gorgonio Pass near Banning.
PZ...None.
&&
PUBLIC...APR
AVIATION/MARINE...ZuberIn the hours before
Local storm report, Sep 18, 4:26 PM PDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
426 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Landslide 6 NNW Forest Falls 34.16N 116.95W
09/18/2025 San Bernardino CA Dept of Highways
San Bernardino County reported mudslides
blocking SR-38 from Valley of the Falls to
the bottom of South Fork.
&&
LEVLocal storm report, Sep 18, 4:35 PM PDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
435 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Tstm Wnd Gst 4 SW Palm Desert 33.69N 116.41W
09/18/2025 M62 MPH Riverside CA Mesonet
SCE Painted Canyon Rd observation station
reported wind gust of 62 mph.
&&
LEVLocal storm report, Sep 18, 4:37 PM PDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
437 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Tstm Wnd Gst 1 SW Palm Desert 33.72N 116.39W
09/18/2025 E56 MPH Riverside CA Mesonet
GW2765 Palm Desert obs reported wind gust of
56 mph.
&&
LEVLocal storm report, Sep 18, 4:41 PM PDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
441 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Gst 2 W Borrego Springs 33.26N 116.40W
09/18/2025 E64 MPH San Diego CA Mesonet
Anza Borrego Desert State Part Observation
Station reported wind gust of 64 mph.
&&
LEVLocal storm report, Sep 18, 4:45 PM PDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
445 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Landslide 4 WSW Forest Falls 34.06N 116.97W
09/18/2025 San Bernardino CA Public
Mudslide reported near the Oak Glen
Steakhouse.
&&
LEVLocal storm report, Sep 18, 4:50 PM PDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
450 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM Landslide 4 ENE Yucaipa 34.05N 116.98W
09/18/2025 San Bernardino CA Fire Dept/Rescue
Report of mudslide and debris flow with
powerlines compromised. This has caused Oak
Glenn Rd to be closed from Chagall to Potato
Canyon.
&&
LEVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:26 PM PDT | Flash Flood Warning | SGX | San Bernardino | 103 min |
| Sep 18, 5:31 PM PDT | Special Weather Statement | SGX | 29 min | |
| Sep 18, 7:53 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 59 min |
| Sep 18, 8:15 PM PDT | Special Weather Statement | SGX | Riverside | 45 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.